MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 400MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 400MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 498.116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a titanium (ti) hard rod was noted to be broken during reverse logistics audit of the returned devices at millstone.There was no patient involvement and no additional information is available.This report is for one (1) 6.0mm ti hard rod 400mm.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: part: 498.116.Lot: 5262349.Part manufacture date: september 25, 2006.Manufacturing location: brandywine.Part expiration date: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 6.0mm ti hard rod 400mm was processed through the normal manufacturing and inspections operations with no relevant nonconformances associated with production.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: 6.0mm ti hard rod 400mm was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the received rod was broken into 2 or more pieces.Only one broken piece was received at cq.The surface of the device shows normal surface wear which would not contribute to the complaint condition.The fracture surfaces appear homogenous without any voids or dark spots.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received rod was performed at cq.The diameter of the device was measured to be within specification as per the drawing.Document/ specification review: the following relevant drawings were reviewed during investigation: -6.0mm ti hard rod no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, document/ specification review, and dimensional inspection were performed as part of this investigation.The complaint is being confirmed as the device was found to be broken into multiple pieces.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 6.0mm ti hard rod 400mm (part # 498.116 / lot # 5262349) was received at us cq.110.37mm of the rod was returned which included the end of the rod where the part # and lot # etches were visible.No other portion was returned.The tip of the returned rod¿s cross-section showed evidence that the rod was cut and not broken.The observed stress marks at the cross-section were consistent with the rod being cut by a tool as the stress marks indicate a heavy force was applied to the two sides of the rod.The use of a cutting tool would yield a similar stress pattern.Moreover, the cut cross-section was very flat, there was no evidence of concavity or surface deviation which would be expected of rod breakage/fracture.It is normal procedure to cut/size/shape the rods based on patient needs.The returned rod is consistent with a cut rod, not a broken rod.The overall complaint is not confirmed.The overall complaint was not confirmed for the received 6.0mm ti hard rod 400mm as the rod was cut and not broken as evidenced by the observed stress and the flat-cross section.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 498.116, lot number: 5262349, part manufacture date: 9/25/2006, manufacturing location: brandywine, part expiration date: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 6.0mm ti hard rod 400mm was processed through the normal manufacturing and inspections operations with one (1) nonconformance material review associated with production.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 400MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9262435
Report Number2939274-2019-61872
Device Sequence Number3671455
Product Code KWQ
UDI-Device Identifier10705034788920
UDI-Public(01)10705034788920
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.116
Device Catalogue Number498.116
Device Lot Number5262349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/21/2019
11/19/2019
01/16/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/19/2019
12/03/2019
01/17/2020
Patient Sequence Number1